Statin-Induced Autoimmune Necrotizing Myopathy.
Statin therapy is a widely prescribed medication class for hypercholesterolemia. In statin-induced autoimmune myopathy, genetically predisposed and at-risk patients can develop antibodies against hydroxy-3-methylglutaryl-CoA reductase (HMGCR), the key enzyme in the production of cholesterol. As a result, an autoimmune reaction causing weakness, myalgia, with possible severe rhabdomyolysis, renal failure, and myonecrosis also can occur. A 73-year-old female presented to clinic with myalgia and fatigue. She was on atorvastatin 20 mg/day for over 1 year, which she stopped 1 week prior to her initial presentation. Patient did experience rhabdomyolysis as well as a transaminitis. She underwent an autoimmune workup which was positive for HMG-CoA reductase antibodies. Patient was initially treated on a prednisone taper, starting dose 50 mg/day. Without remission of symptoms, methotrexate 15 mg/week was initiated.
J Prim Care Community Health
Jayatilaka, S., Desai, K., Rijal, S., & Zimmerman, D. (2021). Statin-Induced Autoimmune Necrotizing Myopathy.. J Prim Care Community Health, 12, 1-3. https://doi.org/https://doi.org/10.1177%2F21501327211028714